New and Confused

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

jessierose
Regular Member


Date Joined Jan 2008
Total Posts : 102
   Posted 1/13/2008 3:05 PM (GMT -7)   
Hello
New to the forum and have so many ?'s, I was diaqnosed in 2005 with Lupus and when I was diaqnosed I wasnt having any systoms, and then all of sudden it started to keep my butt...
So since last year when I started taking all of my meds it seemed like everytime I went to the doctors, I would get more bad news. I have developed food allg and now have to carry a epi-pen. Has this happened to anyone else. also I was told I have Mast Cell Disease. 

Ginny
Veteran Member


Date Joined Feb 2003
Total Posts : 5514
   Posted 1/13/2008 3:38 PM (GMT -7)   
Hello Jessie,
 
Welcome to the forum.  It sounds like you have a lot going on.  I had to look up Mast Cell disease because I had never heard of it.  Wow, it is very similar to how lupus acts.  Basically an overactive immune system.  What is interesting is the overlap of symptoms.  They both mimick each other. 
 
I have had in the recent past, an increase in my allergies as well.  Mostly to foods.  I never used to be allergic to any kind of food.  Now I have a list of about 10 things.  This is making me think a lot about my own situation!  I'm glad you're here.  We can learn from you and you from us!
 
Do you mind me asking how your doctors decided to test you for Mast Cell?  What were your symptoms?  What made them think that it wasn't lupus symptoms?  I'm very interested in learning more from you. I"m having some new problems and many of them fall into the Mast Cell category, now that I have read up on it.
 
Please ask us any questions you like regarding your lupus.  We're a tight bunch here with lots of knowledge and we love to support each other.
 
Talk to you soon,
Ginny
I can do anything through Jesus Christ who strengthens me. I have learned in whatever state I am in,to be content. Phillipians 4:11-13

33 years old. Diagnosed with lupus in 2000. Fibromyalgia, anti-phospholipid syndrome(APS)(stroke),Sjogren's, Raynaud's, seizure disorder-(miraclulously disappeared!), Libman Sach's Endocarditis, vasculitis, sacroiliitis, arthritis (neck) . Prednisone, Imuran, Coumadin, Clobazam, Amitriptyline, didrocal, monopril, calcium, Cykolokapron, multi-vitamin, vitamin D, Magnesium, vitamin B6, Acidophilus


jessierose
Regular Member


Date Joined Jan 2008
Total Posts : 102
   Posted 1/13/2008 4:14 PM (GMT -7)   
I had been having a lot of problems with my stomach a constant pain and diarh so they finally checked me for celiac but my biopsy was neg which I quess can happen when you stop eating for a couple of days. So then I saw allergy Doc who did a skin test, boy was that a mistake I tested Postive for everything. in the mean time my gastro doc sent me in Boston to see some else because she was at a loss. The new Doctor did blood test and pretty said that what it was. I had started to take allegry meds and my symtoms went away when I took the clartin. But I used to eat everything and now I cant peanuts all tree nuts, wheat gluten rye barley when I say everything I mean everything. But what can you do. Just look forward to tom.

I hope this helped a little

Ginny
Veteran Member


Date Joined Feb 2003
Total Posts : 5514
   Posted 1/13/2008 5:33 PM (GMT -7)   
Hi Jessierose,
 
Thank you for your quick response!  I was doing more investigating about Mast Cell disease.  I don't think I fit the criteria.  When I read "blood pressure" issues, that leaped out at me, as I'm having HIGH bp issues right now.  But MCD causes LOW bp issues, so that's not me....
 
Anyway, I wanted you to know that lupus will make us more suseptable to allergies.  Just because the immune system is hyperactive, which is exactly what an allergy to something is.  A hyperactive immune response.  I find it very interesting that there is another disease out there that will mimick lupus to such a degree.  I think the fact that you have joined us here will bring insight to a lot of us!
 
How are you doing with the lupus and fibro issues?  Are you finding it difficult to distinguish a lupus flare up from a fibro flare?  It can be almost impossible to figure that out!  One way I am able to know, and this was mentioned to me by my rheumatologist, was that if I'm "flaring", I should increase my prednisone.  If I feel BETTER, then it is a lupus flare.  If I feel WORSE, then it is a fibro flare.  Fibro and prednisone are like oil and water.  They don't get along!  So, if you're struggling with that, there is a good way of figuring it out!  And it only takes a few days of increased prednisone to see the difference in how you feel.  Even a small increase of 2.5 or 5mg will change how you feel.
 
Have a good evening Jessie, talk with you soon,
Ginny
 
 
I can do anything through Jesus Christ who strengthens me. I have learned in whatever state I am in,to be content. Phillipians 4:11-13

33 years old. Diagnosed with lupus in 2000. Fibromyalgia, anti-phospholipid syndrome(APS)(stroke),Sjogren's, Raynaud's, seizure disorder-(miraclulously disappeared!), Libman Sach's Endocarditis, vasculitis, sacroiliitis, arthritis (neck) . Prednisone, Imuran, Coumadin, Clobazam, Amitriptyline, didrocal, monopril, calcium, Cykolokapron, multi-vitamin, vitamin D, Magnesium, vitamin B6, Acidophilus


hippimom2
Veteran Member


Date Joined Jul 2005
Total Posts : 5403
   Posted 1/13/2008 7:04 PM (GMT -7)   
Hi Jessie. I don't have anything to add to the great information that ginny has told you. I just wanted to welcome you and encourage you to ask any questions you have. We have a great group of very supportive people here.

Take care and I'm glad you joined us.
Diagnosis:  UCTD (lupus) 2006; Raynauds 2006; Sjogren's 2006; lupus symptoms began 2003; CFS 1991; Mono 1985
Meds:  Plaquenil 400mg; Prednisone 5-10mg; Tramadol 100mg 3-4x daily; Doxepin 25-50mg; Prevacid; Steriod Cream and Mouth Rinse for tongue and mouth ulcers; Hydrocodone 5/500 prn for severe pain; Artificial tears

 

Clickable:  LUPUS INFORMATION & LUPUS RESOURCES.

Please allow HealingWell to continue helping others by donating: http://www.healingwell.com/donate/

 

Co-Moderator: Lupus and CFS Forums



FW
Regular Member


Date Joined May 2007
Total Posts : 477
   Posted 1/13/2008 7:32 PM (GMT -7)   
Hi Jessie,
Just wanted to tell you that you are not alone. When I had the skin allergy test done, both arms swelled so badly that it was impossible to see anything I wasn't allergic to! So, they took blood for the RAST test, same results! At my worst, I was self-injecting with .2 ml of epinephrine two times a week. Since I've been on plaquenil for the lupus (since 2004), my symptoms have greatly improved. I still carry the epinephrine and syringes, but I haven't needed them for over 6 months, now. I also carry an epi-pen for emergencies. I have learned to avoid many activities, foods, chemicals, etc. that trigger reactions, and that has made a huge difference. But I won't lie, it took several years to get to the point that I felt things were under control. Lately, the lupus has been flaring, so the rheumy added Imuran to the mix. So far, I haven't noticed a change, but it's early days, yet. The good news? Even with the recent lupus flares, the allergy problems are staying under control. The bad news, I eat very little. Beef, chicken, white rice, corn, green beans, carrots. The list of stuff I can't eat is endless.
Finding a balance is key. If I am having a relatively symptom free day, I might be a little more daring in my food choices. You learn through experience. Good Luck. Sorry for the super long post!
Take care,
Fran

Dx: Lupus, sjogren's, celiac, severe allergies.
Meds: Plaquenil, Imuran, Zyrtec, Prilosec, Nasacort, Prozac daily.
Meds: Epinephrine, Benadryl, Proventil, Xopenex, Tylenal (as needed).


jessierose
Regular Member


Date Joined Jan 2008
Total Posts : 102
   Posted 1/14/2008 8:31 AM (GMT -7)   
Hello,

I feel better when Im on a lower dose of pred then higher my doctor hasnt said anything to me about having fibro, but my mom has fibro. When I first started the pred I felt like a whole new person, and it made me realize just had bad I really felt. And once it was increased I was so tired again. I also started Imuran at the same time so I don't know if that has anything to do with it. I got really sick after the increase and Imuran. I started the decrease of pred back to 20mg and my hands are starting to get sore and swollen again they also get really hot at night.
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 9:07 PM (GMT -7)
There are a total of 2,734,463 posts in 301,216 threads.
View Active Threads


Who's Online
This forum has 151332 registered members. Please welcome our newest member, Blueswoman.
309 Guest(s), 9 Registered Member(s) are currently online.  Details
DQueen, PeteZa, Charmed3, iho, time2reclaim, Suffering34, Red_34, Yarbo3, Broncofan18


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer